Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 47, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 27, 2009, 9:39 PM CDT for George County, Greene County, Wayne County, Mississippi; Choctaw County, Mobile County, Washington County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2009, 9:39 PM CDT (02:39 UTC)
- Expired
- Mar 27, 2009, 10:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1844 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 280239 SVRMOB ALC023-097-129-MSC039-041-153-280330- /O.NEW.KMOB.SV.W.0047.090328T0239Z-090328T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 939 PM CDT FRI MAR 27 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI... GREENE COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF LEAKESVILLE... SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI... SOUTHWESTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA... EXTREME NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA... WESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA... THIS INCLUDES THE CITY OF CHATOM... * UNTIL 1030 PM CDT * AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR VERNAL...OR ABOUT 8 MILES SOUTHWEST OF LEAKESVILLE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEAKESVILLE BY 945 PM CDT... FRUITDALE BY 1000 PM CDT... YELLOW PINE AND STATE LINE BY 1005 PM CDT... LOPER AND YARBO BY 1020 PM CDT... MILLRY...HEALING SPRINGS AND KOENTON BY 1025 PM CDT... CULLOMBURG BY 1030 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3181 8844 3164 8810 3096 8848 3109 8879 TIME...MOT...LOC 0240Z 205DEG 45KT 3113 8859 $$
2 follow-up statements
000 WWUS54 KMOB 280259 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 959 PM CDT FRI MAR 27 2009 ALC023-097-129-MSC039-041-153-280330- /O.CON.KMOB.SV.W.0047.000000T0000Z-090328T0330Z/ WASHINGTON AL-CHOCTAW AL-GEORGE MS-GREENE MS-WAYNE MS-MOBILE AL- 959 PM CDT FRI MAR 27 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR NORTHWESTERN MOBILE...SOUTHEASTERN WAYNE...GREENE...NORTHEASTERN GEORGE...SOUTHWESTERN CHOCTAW AND WESTERN WASHINGTON COUNTIES... AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THIS STORM WAS 6 MILES SOUTHWEST OF FRUITDALE...OR ABOUT 11 MILES NORTH OF LEAKESVILLE...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... YELLOW PINE AND STATE LINE BY 1005 PM CDT... LOPER AND YARBO BY 1020 PM CDT... MILLRY...HEALING SPRINGS AND KOENTON BY 1025 PM CDT... CULLOMBURG BY 1030 PM CDT... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3181 8844 3164 8810 3096 8848 3109 8879 TIME...MOT...LOC 0259Z 205DEG 45KT 3135 8847 $$
000 WWUS54 KMOB 280314 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1014 PM CDT FRI MAR 27 2009 ALC023-129-MSC153-280330- /O.CON.KMOB.SV.W.0047.000000T0000Z-090328T0330Z/ WASHINGTON AL-CHOCTAW AL-WAYNE MS- 1014 PM CDT FRI MAR 27 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTHEASTERN WAYNE...SOUTHWESTERN CHOCTAW AND NORTHWESTERN WASHINGTON COUNTIES... AT 1010 PM CDT... CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS 7 MILES EAST OF BATTLES...OR ABOUT 9 MILES WEST OF CHATOM...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOPER AND YARBO BY 1020 PM CDT... MILLRY...HEALING SPRINGS...KOENTON AND 8 MILES SOUTHEAST OF AQUILLA BY 1025 PM CDT... CULLOMBURG AND 8 MILES NORTHWEST OF FRANKVILLE BY 1030 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3137 8828 3150 8859 3181 8844 3164 8810 TIME...MOT...LOC 0314Z 205DEG 45KT 3152 8838 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:45 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Mar 27, 3:45 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT FRI MAR 27 2009
.SHORT TERM...(TONIGHT THROUGH SUNDAY)...VERY ACTIVE WEATHER PATTERN
WILL CONTINUE THROUGH SATURDAY. THE CONVECTIVE COMPLEX THAT MOVED
THROUGH LAST NIGHT LAID AN OUTFLOW BOUNDARY ACROSS THE NORTHERN GULF
THAT HAS BEEN A FOCUS FOR SHOWERS AND THUNDERSTORMS ALL DAY. THAT
BOUNDARY AND THE ASSOCIATED THUNDERSTORMS ARE NOW RETURNING
NORTHWARD AS HEIGHTS FALL ACROSS THE CENTRAL GULF COAST IN ADVANCE
OF AN APPROACHING UPPER TROUGH AND ASSOCIATED COLD FRONT. A ZONE
FROM STONE COUNTY MISSISSIPPI NORTHEAST TO NORTHWEST MOBILE COUNTY
HAS RECEIVED 10 TO 15 INCHES OF RAIN THE PAST FEW DAYS WHICH HAS
CAUSED PROBLEMS ALONG THE ESCATAWPA RIVER. OTHER RIVERS ARE ALSO
RUNNING AT ELEVATED LEVELS OR ARE ALREADY IN FLOOD AND ADDITIONAL
HEAVY RAINS TONIGHT AND ON SATURDAY WILL ONLY AGGRAVATE THE FLOODING
PROBLEMS. THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 1 PM
SATURDAY. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE
THIS AFTERNOON AND EVENING...THE GREATER SEVERE THREAT WILL COME
LATE TONIGHT THROUGH LATE SATURDAY MORNING.
AN APPROACHING COLD FRONT WILL MOVE QUICKLY EASTWARD TONIGHT AS THE
UPPER TROUGH TAKES ON NEUTRAL TO SLIGHTLY NEGATIVE TILT AS IT MOVES
ACROSS THE MID SOUTH. THE COLD FRONT...PRECEDED BY A SQUALL
LINE...WILL ENTER OUR SOUTHEAST MISSISSIPPI ZONES DURING THE EARLY
MORNING HOURS AND TO THE ALABAMA...MISSISSIPPI STATE LINE AROUND 6
AM. THE LINE IS EXPECTED TO EXIT THE AREA BY THE EARLY MORNING
HOURS. A VERY MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH A
DIFFLUENT UPPER FLOW PATTERN AND OTHER FAVORABLE PARAMETERS TO LEAD
TO SEVERE THUNDERSTORM DEVELOPMENT BOTH AHEAD OF THE LINE AND ALONG
THE LINE AS IT MOVES THROUGH SATURDAY MORNING. THIS SYSTEM HAS THE
POTENTIAL TO PRODUCE A WIDESPREAD DAMAGING WIND EVENT ACROSS THE
CENTRAL GULF COAST ALONG WITH ISOLATED TORNADOES. THE GREATER
TORNADO RISK WILL LIKELY REMAIN TO OUR NORTH AND WEST CLOSER TO THE
SFC LOW TRACK. IN ADDITION TO THE SEVERE WEATHER...THE HEAVY RAINS
WILL LEAD TO ADDITIONAL RIVER AND FLASH FLOOD PROBLEMS. ALL
INTERESTS ACROSS THE CENTRAL GULF COAST SHOULD HAVE A METHOD TO HEAR
WEATHER INFORMATION OVERNIGHT THROUGH SATURDAY MORNING AND BE
PREPARED FOR WATCHES AND WARNINGS.
ONCE THE COLD FRONT PASSES THE AREA BY EARLY AFTERNOON A COOLER AND
DRIER AIRMASS WILL MOVE INTO THE REGION FOR SATURDAY NIGHT INTO
SUNDAY. HIGHS ON SUNDAY WILL BE WELL BELOW NORMAL. CLEAR SKIES AND A
DRIER AIRMASS WILL ALLOW TEMPS TO FALL BACK INTO THE LOW 40S INLAND
TO NEAR 50 ALONG THE COAST BOTH SATURDAY AND SUNDAY NIGHT. /13
.LONG TERM...(MONDAY THROUGH THURSDAY)...THE EXTENDED FORECAST WAS
LEFT AS IS...WITH ALL THE CONCENTRATION IN THE NEAR TERM.
HOWEVER...A QUICK LOOK AT THE GLOBAL MODELS SHOWS THAT AN ACTIVE
WEATHER PATTERN WILL RETURN BY THE MIDDLE OF NEXT WEEK. A COLD FRONT
IS AGAIN EXPECTED TO STALL ACROSS THE AREA NEXT WEDNESDAY WITH A
STRONGER COLD FRONT MOVING ACROSS LATE IN THE PERIOD WITH ANOTHER
CHANCE OF STRONG THUNDERSTORMS. TEMPERATURES WARM BACK TO
CLIMATOLOGICAL LEVELS TUESDAY BEFORE WARMING ABOVE NORMAL BY THE
MIDDLE OF THE WEEK. /13
&&
.AVIATION...IFR CEILINGS WILL CONTINUE THROUGH THE PERIOD WITH
SHOWERS AND THUNDERSTORMS INCREASING THIS EVENING. STRONGER SHOWERS
AND THUNDERSTORMS ARE EXPECTED SATURDAY MORNING AHEAD OF A COLD
FRONT THAT WILL MOVE ACROSS. LIFR VISBYS ARE POSSIBLE IN AND NEAR
THUNDERSTORMS. /13
&&
.MARINE...A MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE THROUGH
EARLY SATURDAY AS A COLD FRONT SLOWLY APPROACHES THE AREA. THE COLD
FRONT WILL MOVE THROUGH THE MARINE AREA SATURDAY...ENDING
THUNDERSTORMS FROM THE WEST. A WEST TO NORTHWEST WIND FLOW WILL
ENSUE IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY. A SOUTHERLY
WIND FLOW WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE MOVES EAST OF
THE AREA AND ANOTHER COLD FRONT APPROACHES FROM THE WEST. SMALL
CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 60 68 43 61 / 90 80 10 00
PENSACOLA 63 68 47 62 / 90 90 10 05
DESTIN 66 68 49 62 / 80 90 10 05
EVERGREEN 61 69 42 61 / 90 90 10 00
WAYNESBORO 60 66 39 61 / 90 70 10 00
CAMDEN 61 69 41 60 / 90 90 10 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
13.JCHazardous weather outlook, Mar 27, 3:45 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT FRI MAR 27 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 345 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. .DAY ONE...TONIGHT AND SATURDAY. ...ANOTHER ROUND OF HEAVY RAINFALL IS FORECAST TONIGHT AND EARLY SATURDAY... ...FLASH FLOODING THREAT CONTINUES... HEAVY RAINFALL IS EXPECTED TO MOVE INTO THE REGION FROM THE SOUTH AGAIN THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS THAT HAVE PERSISTED SOUTH OF THE COAST TODAY WILL MOVE INLAND THIS EVENING...BECOMING MORE WIDESPREAD OVER THE REGION THROUGH THE OVERNIGHT HOURS. THE HEAVY RAINS WILL BECOME EVEN MORE NUMEROUS TOWARD DAYBREAK AS A SQUALL LINE OF STRONG STORMS MOVES INTO INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI...THEN CONTINUES MOVING EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE SATURDAY MORNING. THIS LINE OF STORMS WILL MOVE EAST OF THE REGION BY AROUND 1 PM SATURDAY. ADDITIONAL RAINFALL TOTALS TONIGHT AND SATURDAY MORNING WILL AVERAGE 2 TO 4 INCHES AREAWIDE...WITH LOCALIZED AMOUNTS OF 4 TO 6 INCHES POSSIBLE. THE HEAVY RAINS WILL PERSIST OVER SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE INTO THE MIDDLE PART OF THE DAY ON SATURDAY BEFORE MOVING EAST OF THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT. SOME AREAS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA HAVE ALREADY RECEIVED SOME 10 TO 15 INCHES OF RAINFALL OVER THE PAST 24 TO 36 HOURS...AND MANY SMALL STREAMS...CREEKS AND RIVER AT NEAR OR ABOVE BANKFULL. IN ADDITION...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TONIGHT AND THROUGH THE MORNING HOURS ON SATURDAY. THE NEXT ROUND OF SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLE TORNADOES IS EXPECTED LATE TONIGHT AND DURING THE MORNING SATURDAY...ESPECIALLY IN ASSOCIATION WITH A LINE OF THUNDERSTORMS. THIS SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI DURING THE PREDAWN HOURS OF SATURDAY...THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE BETWEEN AROUND 6 AM AND NOON. MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL MAINTAIN HAZARDOUS CONDITIONS FOR SMALL CRAFT. A CONTINUED HIGH RISK OF DANGEROUS RIP CURRENTS WILL ALSO PREVAIL ALONG AREA BEACHES. WITH A COLD FRONTAL PASSAGE LATER ON SATURDAY...THE RISK OF SEVERE WEATHER WILL END. HOWEVER...AREA RIVERS WILL MAINTAIN HIGHER STAGES INTO THE FIRST OF NEXT WEEK DUE TO THE HEAVY RAINS THAT HAVE FALLEN. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY. A MODERATE TO OCCASIONAL STRONG ONSHORE FLOW AND HIGH SEAS OF 7 TO 10 FEET WILL BE HAZARDOUS TO NAVIGATION FOR SMALLER MARINE CRAFT ON SATURDAY. A RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION THROUGH SATURDAY FOR FLASH FLOODING...SEVERE THUNDERSTORMS AND TORNADOES. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
In the hours before
Local storm report, Mar 27, 3:42 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM LIGHTNING 5 W DESTIN 30.41N 86.58W
03/27/2009 OKALOOSA FL EMERGENCY MNGR
*** 1 INJ *** LIFEGUARD IN LIFEGUARD TOWER STRUCK BY
LIGHTNING...BURNED JACKET...SET TOWER ON FIRE...LIFEGUARD
TRANSPORTED TO HOSPITAL...BEACHES CLOSED.
&&
EJSpecial weather statement, Mar 27, 9:34 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 934 PM CDT FRI MAR 27 2009 ALZ064-280315- LOWER BALDWIN- 934 PM CDT FRI MAR 27 2009 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY... AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF MOUTH OF WEEKS BAY...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TURKEY BRANCH...MAGNOLIA SPRINGS...BON SECOUR...OAK AND FOLEY THROUGH 1015 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 10:16 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 44 min |
| Mar 27, 10:22 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 38 min |
| Mar 27, 10:43 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 47 min |
| Mar 27, 11:05 PM CDT | Flash Flood Warning | MOB | Greene, Perry, Wayne | 115 min |
| Mar 27, 11:28 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 47 min |
| Mar 27, 11:45 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Wayne | 28 min |
| Mar 28, 1:01 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone, Wayne | 119 min |
| Mar 28, 9:49 AM CDT | River Flood Warning | MOB | Perry | 5 days |
| Mar 28, 12:29 PM CDT | River Flood Warning | MOB | Greene, Wayne | 21 hr |
| Mar 28, 12:53 PM CDT | Areal Flood Warning | MOB | George, Greene, Perry, Stone | 12 hr |
| Mar 27, 8:20 PM CDT | Special Marine Warning | MOB | 40 min | |
| Mar 27, 8:55 PM CDT | Special Marine Warning | MOB | 50 min | |
| Mar 27, 8:58 PM CDT | Special Marine Warning | MOB | 47 min | |
| Mar 27, 10:02 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Mar 27, 10:12 PM CDT | Special Marine Warning | MOB | 48 min | |
| Mar 27, 10:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 44 min |
| Mar 27, 10:53 PM CDT | Special Marine Warning | MOB | 67 min | |
| Mar 27, 10:55 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 20 min |
| Mar 27, 11:38 PM CDT | Areal Flood Advisory | MOB | Baldwin | 112 min |
| Mar 28, 12:10 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 50 min |
| Mar 28, 12:48 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 42 min |
| Mar 28, 1:04 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 41 min |
| Mar 28, 1:11 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 34 min |
| Mar 28, 1:28 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Mar 28, 1:57 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Mar 28, 1:59 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 16 min |
| Mar 28, 2:13 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 47 min |
| Mar 28, 2:35 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 55 min |
| Mar 28, 2:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Mar 28, 2:50 AM CDT | Tornado Warning | MOB | Mobile | 15 min |
| Mar 28, 2:54 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 53 min |
| Mar 28, 2:56 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 49 min |
| Mar 28, 3:01 AM CDT | Flash Flood Warning | MOB | Mobile | 89 min |
| Mar 28, 3:25 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 65 min |
| Mar 28, 4:08 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 52 min |
| Mar 28, 4:10 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 65 min |
| Mar 28, 4:29 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile, Monroe | 3 hr |
| Mar 28, 4:57 AM CDT | Tornado Warning | MOB | Covington, Escambia | 49 min |
| Mar 28, 5:12 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 48 min |
| Mar 28, 5:31 AM CDT | Tornado Warning | MOB | Covington | 21 min |
| Mar 28, 5:42 AM CDT | Tornado Warning | MOB | Covington | 12 min |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Baldwin | 28 hr |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Covington, Escambia | 16 hr |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Baldwin | 7 days |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Baldwin | 64 hr |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Escambia | 13 days |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Covington, Escambia | 7 days |
| Mar 28, 6:41 AM CDT | Flash Flood Warning | MOB | Covington, Escambia | 6 hr |
| Mar 28, 7:15 AM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia | 6 hr |
| Mar 28, 8:48 AM CDT | River Flood Warning | MOB | Covington, Crenshaw, Escambia | 50 hr |
| Mar 28, 8:48 AM CDT | River Flood Warning | MOB | Covington, Escambia | 3 days |
| Mar 28, 8:52 AM CDT | River Flood Warning | MOB | Covington | 5 days |
| Mar 28, 10:26 AM CDT | Special Marine Warning | MOB | 109 min | |
| Mar 28, 12:32 PM CDT | Areal Flood Warning | MOB | Baldwin, Conecuh, Covington, Crenshaw, Escambia, Monroe | 12 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.